MAUDE Adverse Event Report: ARTHREX, INC. 4.75MM BC KNOTLESS SWIVELOCK W/ TAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. 4.75MM BC KNOTLESS SWIVELOCK W/ TAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 4.75MM BC KNOTLESS SWIVELOCK W/ TAPE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via email that ar-2324kbcctt swivelock suture, inside the anchor got stuck, and when surgeon pulled more forcefully it broke.This was discovered during a rcr as surgeon was repairing the subscapularis.Surgeon had cut the tigertape off the anchor so it had nothing loaded into the eyelet.Then, the anchor was inserted, screwed into the bone and then, passed the working stitch with a scorpion needle through the rotator cuff.The suture was then passed down through the anchor to create a knotless repair.As surgeon did this, the suture down inside the anchor seem to get stuck and attempted to pull with more force than what you should have had to.This cause the working stitch to break inside the anchor and it could not be used.Surgeon was able to unscrew the anchor and then used a regular style 4.75mm swivelock anchor into the same tunnel.All the sutures were passed and tied down successfully to the rotator cuff.While surgeon was trying to repair the supraspinatus tear, after making a tunnel and inserting another ar-2324kbcctt swivelock anchor with a tigertape, the sutures pulled out when the inserter shaft was removed.The peek eyelet had broken and shoved up inside the inserter handle along with the sutures.The sutures that were still in the anchor and against the bone, remaining in the patient and seated well.Surgeon used a 4.75mm swivelock to complete the repair.
 
Additional Manufacturer Narrative
The complaint is unable to be confirmed based on the customer-provided photos, as the allegedly broken eyelet was not pictured.Additionally, no parts were returned for physical evaluation.No change in harm was identified.

Brand Name
4.75MM BC KNOTLESS SWIVELOCK W/ TAPE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14336244
Report Number1220246-2022-04861
Device Sequence Number4807827
Product Code MAI
UDI-Device Identifier10888867351131
UDI-Public10888867351131
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K193503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number4.75MM BC KNOTLESS SWIVELOCK W/ TAPE
Device Catalogue NumberAR-2324KBCCTT
Device Lot Number13707243
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/12/2022
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown